Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Jackson, MS

February 17, 2008Claiborne County, Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 17, 2008, 2:54 AM CST for Claiborne County, Hinds County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2008, 2:54 AM CST (08:54 UTC)
Expired
Feb 17, 2008, 3:14 AM CST
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 11:30 PM CSTSevere Thunderstorm WatchSPC6 hr
Feb 17, 2:45 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 170854
SVRJAN
MSC021-049-170930-
/O.NEW.KJAN.SV.W.0091.080217T0854Z-080217T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 330 AM CST

* AT 254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REGANTON...OR ABOUT 18 MILES SOUTH OF VICKSBURG...AND MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF UTICA BY 300 AM CST...
  NEWMAN BY 305 AM CST...
  EDWARDS BY 310 AM CST...
  BOLTON AND 8 MILES NORTHWEST OF RAYMOND BY 315 AM CST...
  BROWNSVILLE AND 8 MILES NORTHWEST OF CLINTON BY 320 AM CST...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3213 9086 3217 9076 3218 9078 3228 9071
      3257 9045 3250 9044 3250 9034 3232 9016
      3213 9032 3209 9045 3205 9072
TIME...MOT...LOC 0854Z 222DEG 58KT 3210 9077

$$
BYB
1 follow-up statement
000 
WWUS54 KJAN 170914
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CST SUN FEB 17 2008

MSC021-049-170924-
/O.CAN.KJAN.SV.W.0091.000000T0000Z-080217T0930Z/
CLAIBORNE MS-HINDS MS-
314 AM CST SUN FEB 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR HINDS AND NORTHEASTERN
CLAIBORNE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3213 9086 3217 9076 3218 9078 3228 9071
      3257 9045 3250 9044 3250 9034 3232 9016
      3213 9032 3209 9045 3205 9072
TIME...MOT...LOC 0914Z 222DEG 58KT 3233 9050

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:45 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 16, 9:45 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST SAT FEB 16 2008

...SEVERE WEATHER POSSIBLE BETWEEN MIDNIGHT AND 8 AM...

.DISCUSSION...NO CHANGES MADE TO THE FORECAST. SQUALL LINE MOVING
ACROSS WRN AR/LA AREAS THIS EVENING BUT EWD PROGRESSION WILL BE A
LITTLE SLOWER THAN EARLIER ADVERTISED. INSTABILITY CONFINED TO A
SMALL AREA ALONG THE SQUALL LINE SO WILL SEE SEVERE CHANCES CONFINED
TO THE VICINITY OF THE LINE. AIR MASS OVER THE FORECAST AREA HAS
BEEN SLOW TO MODERATE AND SURFACE DEWPOINTS REMAIN IN THE 40S AND
50. SATELLITE PIX SHOW ADVANCING GULF INTRUSION WHICH SUPPORTS MODEL
EXPECTATIONS THAT MOISTURE TONGUE WILL DEVELOP FAR ENOUGH NORTH IN
TIME TO MAINTAIN SEVERE STORMS ALONG THE LINE AS IT TRACKS INTO THE
AREA.

&&

.PREV DISCUSSION...FOCUS FOR THE NEXT 24 HRS IS ALL ABOUT TONIGHT
AND THE SVR WX POTENTIAL. WARM FRONTAL PRECIP IS JUST ABOUT OUT OF
THE CWA AS OF 3 PM AND THE QUIET/PRECIP FREE WX WILL CONTINUE TO
ABOUT MIDNIGHT. WE HAVE SOME DRIER AIR AND A STRONG CAP MOVING IN AT
850MB WHICH IS SHUNTING THE AFTERNOON PRECIP NORTH. THATS THE EASY
PART...FROM MIDNIGHT THROUGH AROUND 8 AM THINGS BECOME TOUGH TO
PREDICT. I DO KNOW ONE THING...IT WILL RAIN...JUST NOT TOTALLY SURE
HOW THE SVR POTENTIAL WILL EVOLVE.

WE WILL SEE A POTENT UPPER LOW LIFT OUT OF TX AND SPREAD SOME 80-140
METER HGT FALLS ACROSS THE AREA THROUGH EARLY SUN. THE LOW LEVEL
RESPONSE WILL BE STRONG WITH A SFC LOW DEEPENING ACROSS NE TX INTO S
MO. THIS LOW IS CURRENTLY AROUND 1005MB AND WILL DEEPEN TO 988MB
OVER S/CENTRAL MO BY 12Z SUN MY CWA WILL SEE STRONG PRESS FALLS ALL
NIGHT. THAT WILL RESULT IN EXTREME MOISTURE ADV AND STRONG WINDS AT
THE SFC WITH CRAZY WINDS FROM 925...850 TO 500MB SFC WINDS WILL BE
GOOD ENOUGH FOR A WIND ADV FOR THE W/NW WITH LAKE WIND ADV
ELSEWHERE. THE MAIN LIMITING FACTOR WITH THIS SYSTEM IS INSTABILITY
AND THE STABLE BOUNDARY LAYER. FORECAST SOUNDINGS INDICATE A WARM
TONGUE BETWEEN 925-850MB LEADING TO ELEVATED INSTABILITY WITH A
FAIRLY DEEP STABLE LAYER SOME 2500-3500 FT DEEP. THAT STABLE LAYER
HAS ME REALLY CONCERNED THAT THE STRONGEST WINDS WITH THE CONVECTION
WILL HAVE A HARD TIME REACHING THE SFC. THE FURTHER S YOU
GO...BETTER SFC MOISTURE KEEPS THINGS MORE OPEN FOR SFC BASED
STORMS...THUS A BETTER CHANCE AT DAMAGING WINDS WITH LEWPS/BOWS AND
SOME TORNADOES IN THOSE FEATURES. ADDITIONALLY...THE DYNAMICS ARE
EXTREME WITH THIS SYSTEM AND MAY BE SUFFICIENT TO OVERCOME THE
STABLE BOUNDARY LAYER. WITH THAT...I WILL CONTINUE TO MENTION SVR
POSSIBLE FOR THE ENTIRE AREA. HOWEVER...AREAS ALONG I-20 AND SOUTH
WILL HAVE THE GREATEST POTENTIAL FOR SVR STORMS. I ALMOST FORGOT TO
MENTION HOW STEEP THE LAPSE RATES WILL BE. GFS/RUC ARE SHOWING
28-29C VERTICAL TOTALS IN ADVANCE OF THE LINE IN THE STRONGLY CAPPED
AIR. NORMALLY I GET MORE EXCITED ABOUT THIS...BUT THERE IS ALSO
QUITE A BIT OF DRY AIR ASSOCIATED WITH THE CAPPED LAYER AND IT MAY
TAKE A LOT OF THE STRONG ASCENT TO REMOVE THE CAP...LEAVING LITTLE
TO PRODUCE ROBUST DOWNDRAFTS. BUT THEN AGAIN...SLOWER
MOISTENING/EROSION OF THE CAP COULD LEAD TO A MORE EXPLOSIVE SETUP.
I CAN SEE THAT BEING THE CASE ACROSS THE S WHERE BETTER MOISTURE
WILL BE AVAILABLE. JUST MORE QUESTION MARKS WITH THIS ONE...IT COULD
GO EITHER WAY. I CAN SEE NO SVR OCCURRING ACROSS THE N WITH SOME
MORE HIGH END SVR IN THE SOUTH.

I DO FEEL CONFIDENT ABOUT THE TIMING. MAINLY B/C OF THE STRONG CAP
THAT WILL BE IN PLACE AND HOW THE MODELS ARE IN GOOD AGREEMENT WITH
THE PROGRESSION OF THE LINE. EXPECT THE LINE OF STORMS TO BE NEAR
THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 3 AM...I-55 BETWEEN 3 AND
5 AM AND EASTERN MISSISSIPPI BETWEEN 5 AND 8 AM. ALL ACTIVITY SHOULD
EXIT THE AREA BY 8 AM. I TRIED TO SHOW THAT WITH THE WX GRIDS. /CME/

LONG TERM...(SUNDAY NIGHT THROUGH TUESDAY)...ALL MEDIUM RANGE MODELS
AND ENSEMBLES INDICATE THAT COOL HIGH PRESSURE WILL MOVE INTO THE
REGION FOR THE EARLY PART OF NEXT WEEK. THE STRONG UPPER TROUGH WILL
MOVE EAST INTO THE ATLANTIC SEABOARD BY TUESDAY. 850 TEMPS WILL BE
QUITE COOL SO WILL CONTINUE TO TREND TO CUT MOS TEMPS SOME AS A DRY
POLAR AIRMASS WILL CONTINUE THROUGH EARLY TUESDAY. ABUNDANT SUNSHINE
AND STRONG SUBSIDENT MIXING SHOULD ALLOW TEMPS TO WARM ABOVE 50 DEG
MOST LOCATIONS SOUTH OF THE HWY 82 CORRIDOR MONDAY. SO CUT TEMPS A
LITTLE LESS THAN MOS GUIDANCE. FOR TUESDAY HIGH PRESSURE WILL MOVE
EAST OF THE REGION...WHICH WILL ALLOW TEMPS TO MODERATE. WENT CLOSE
TO GUIDANCE WITH HIGHS FROM THE MIDDLE 50S NORTH TO THE LOWER 60S
SOUTH. ON NIGHTLY TEMPS CUT GUIDANCE FOR EACH NIGHT. MORE SO FOR
MONDAY NIGHT THEN SUNDAY NIGHT AS THE CENTER OF HIGH PRESSURE
CROSSES THE REGION. LOWS FOR SUNDAY NIGHT WILL RANGE FROM THE LOWER
30S NORTHWEST TO AROUND 40 SOUTHEAST. FOR MONDAY NIGHT HELD TO
CURRENT FORECAST WITH LOWS FROM THE MIDDLE 20S EAST TO THE LOWER 30S
WEST.

/PREVIOUS DISCUSSION...340 AM SAT FEB 16 2008/
FOR WEDNESDAY THROUGH SATURDAY...A CHILLY START TO THE WEEK WILL
GIVE WAY TO MORE STORMY CONDITIONS AND POSSIBLE SEVERE WEATHER BY
THURSDAY TO LATE WEEK.

POWERFUL PACIFIC JET STREAM (00Z ANALYSIS 250MB > 185KTS OVER WRN
PAC) ENERGY WILL DRIVE EWD INTO THE WRN/CNTRL CONUS BY MID WEEK.
BUCKLING OF THE STRONG UPPER JET WILL COMBINE WITH STEEPENING MID
LEVEL LAPSE RATES AND RICH GULF RETURN FLOW TO POTENTIALLY CREATE A
VOLATILE SVR WX SET-UP AT SOME POINT FROM THURS THROUGH NEXT
WEEKEND. GLOBAL MODELS INDICATE THE POTENTIAL FOR AT LEAST A COUPLE
OF STRONG SHORTWAVE TROUGHS AND ASSOC ROUNDS OF SVR WX...PERHAPS ONE
WAVE THURSDAY AND THE SECOND SAT NIGHT/SUNDAY. WHILE TIMING IS STILL
MUCH IN QUESTION...THERE IS CONSIDERABLE CONFIDENCE THAT SVR WX
COULD OCCUR IN THE VICINITY OF THE MS VALLEY REGION GIVEN INTENSITY
OF UPSTREAM PACIFIC JET ENERGY. /EC/
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ028>033-037>039-
     043>046-048>066-072>074.

     WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ018-019-025>027-
     034>036-040>042-047.

LA...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR ARZ074-075.

&&

CME
MM
03
Hazardous weather outlook, Feb 16, 2:40 PM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST SAT FEB 16 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
172030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
240 PM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN
MIDNIGHT TONIGHT AND 8 AM SUNDAY MORNING AS A SQUALL LINE MOVES
ACROSS THE AREA. THIS LINE OF STORMS WILL TAKE SHAPE TO OUR WEST
THIS EVENING AND SHIFT EASTWARD OVERNIGHT AS A INTENSE UPPER LOW
LIFTS OUT OF TEXAS. AREAS ALONG AND SOUTH OF I-20 WILL SEE SOME
INSTABILITY...WHICH WILL RESULT IN THE GREATEST CHANCE OF SEEING
DAMAGING WINDS...HAIL AND A POSSIBLE TORNADO. EXPECT THE LINE OF
STORMS TO BE NEAR THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 3
AM...I-55 BETWEEN 3 AND 5 AM AND EASTERN MISSISSIPPI BETWEEN 5 AND 8
AM. ALL ACTIVITY SHOULD EXIT THE AREA BY 8 AM.

THIS SYSTEM HAS MORE QUESTION MARKS...AS TO ITS SEVERE
POTENTIAL...THAN PREVIOUS SYSTEMS BECAUSE OF COOLER MORE STABLE AIR
AT THE SURFACE. THIS COOLER AIR COULD BE DEEP ENOUGH TO KEEP THE
VERY STRONG WINDS JUST OFF THE SURFACE FROM REACHING THE GROUND.
HOWEVER...PREDICTING THIS IS EXTREMELY TOUGH AND THE OVERALL
STRENGTH OF THE SYSTEM WILL LEAD TO A DECENT CHANCE OF SEVERE STORMS
ACROSS THE AREA WITH THE SOUTHERN HALF HAVING THE GREATEST POTENTIAL.

IN ADVANCE OF THE SQUALL LINE...WINDY CONDITIONS WILL EXIST AS A
SURFACE LOW PRESSURE AREA DEEPENS AND INCREASES THE PRESSURE
GRADIENT. A WIND ADVISORY IS IN EFFECT FOR WEST CENTRAL AND
NORTHWEST AREAS WHILE A LAKE WIND ADVISORY IS IN EFFECT FOR THE
REMAINDER OF THE REGION THIS EVENING THROUGH 3 AM. EXPECT SUSTAINED
WINDS BETWEEN 25 AND 30 MPH WITH HIGHER GUSTS ACROSS THE WIND
ADVISORY AREA. THE REST OF THE REGION CAN EXPECT SUSTAINED WINDS
INCREASING TO AROUND 20 MPH WITH HIGHER GUSTS. WIND WILL DECREASE
WITH THE PASSAGE OF THE LINE OF STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ACTIVE WEATHER IS EXPECTED TO RETURN TO THE OUTLOOK AREA LATE NEXT
WEEK AS A VERY STRONG JET STREAM MOVES OVER THE REGION. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT. OTHERWISE...ACTIVATION
IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Feb 16, 11:52 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 PM CST SAT FEB 16 2008

ARZ074-075-LAZ007-008-015-023-170650-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA-
FRANKLIN LA-
1152 PM CST SAT FEB 16 2008

...LINE OF STRONG STORMS MOVING INTO EXTREME SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF WEST CROSSETT
TO 30 MILES SOUTHWEST OF BUCKNER AT 1152 PM CST...MOVING NORTHEAST
AT 25 MPH.

PEOPLE IN ASHLEY...CHICOT...FRANKLIN...MOREHOUSE...RICHLAND AND WEST
CARROLL PARISHES...INCLUDING THE CITIES OF BASTROP...CROSSETT...
HAMBURG...LAKE VILLAGE...MANGHAM...NORTH CROSSETT...RAYVILLE...
START...WEST CROSSETT...WILMOT AND WINNSBORO...SHOULD MONITOR THESE
STORMS CLOSELY.

BYB
Special weather statement, Feb 17, 2:09 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CST SUN FEB 17 2008

LAZ016-MSZ018-019-025>027-034>036-040>043-047-048-053-170910-
CLAIBORNE MS-HINDS MS-WARREN MS-MADISON MS-BOLIVAR MS-SUNFLOWER
MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES
MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
209 AM CST SUN FEB 17 2008

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD THE INTERSTATE 55
CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 45 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 11
MILES SOUTHWEST OF YOKENA AT 209 AM CST...MOVING EAST AT 40 MPH.
THIS LINE WILL APPROACH INTERSTATE 55 IN CENTRAL AND NORTHERN
MISSISSIPPI BY 330 AM.

PEOPLE IN BOLIVAR...CARROLL...CLAIBORNE...GRENADA...HINDS...HOLMES...
HUMPHREYS...ISSAQUENA...LEFLORE...MADISON...SHARKEY...SUNFLOWER...
WARREN...WASHINGTON AND YAZOO COUNTIES...INCLUDING THE CITIES OF
BELZONI...BLACK HAWK...CLINTON...GREENWOOD...INDIANOLA...ITTA BENA...
MOORHEAD...REDWOOD...ROLLING FORK...RULEVILLE...THORNTON...VALLEY
PARK...VICKSBURG AND YAZOO CITY...SHOULD MONITOR THESE STORMS
CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 1:15 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Feb 17, 1:25 AM CSTSevere Thunderstorm WarningJANAdams, Jefferson50 min
Feb 17, 2:13 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson62 min
Feb 17, 3:29 AM CSTSevere Thunderstorm WarningJANLincoln46 min
Feb 17, 4:06 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson39 min
Feb 17, 4:39 AM CSTSevere Thunderstorm WarningJANMarion51 min
Feb 17, 4:59 AM CSTTornado WarningJANLamar, Marion61 min
Feb 17, 5:13 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis47 min
Feb 17, 5:18 AM CSTLake Wind AdvisoryJANBolivar, Humphreys, Leflore, Sunflower, Washington9 hr
Feb 17, 5:20 AM CSTTornado WarningJANCovington, Jefferson Davis40 min
Feb 17, 5:46 AM CSTTornado WarningJANJasper, Smith26 min
Feb 17, 5:48 AM CSTSevere Thunderstorm WarningJANForrest42 min
Feb 17, 6:01 AM CSTSevere Thunderstorm WarningJANLamar14 min
Feb 17, 6:02 AM CSTSevere Thunderstorm WarningJANJones28 min
Feb 17, 6:15 AM CSTSevere Thunderstorm WarningJANJones23 min
Feb 17, 6:16 AM CSTTornado WarningJANJones22 min
Feb 17, 6:36 AM CSTTornado WarningJANClarke42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.